MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the graft of a cook zenith flex with spiral-z technology aaa endovascular iliac leg became unattached from the delivery system and was "free floating within the sheath." during the procedure the cook zenith flex with spiral-z technology aaa endovascular graft iliac leg delivery system was successfully advanced.However, it was discovered that the graft was detached from the delivery system and free floating within the sheath.The physician was unable to deploy the graft from the delivery system in a controlled manner.The physician removed the zenith flex with spiral-z technology aaa endovascular graft iliac leg delivery system and used a competitor's graft to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3 - occupation: product manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 07aug2023.There was no significant tortuosity of the distal aorta, iliac arteries and/or femoral arteries.The procedure being completed was a four vessel physician modified endovascular graft (pmeg).The physician burned holes into a cook zenith flex aaa endovascular graft bifurcated main body to create fenestrations.The iliac limb grafts were then placed inside the zenith flex aaa endovascular graft bifurcated main body per instructions for use.The zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle) device was prepped as usual, and upon insertion it was able to be positioned to obtain the correct amount of overlap with the main body.When the physician went to deploy the graft, the graft moved with the sheath and seemed to be free floating inside the device.It was immediately removed to prevent incorrect target deployment.The device malfunctioned with limited use.The cook clinical specialist present for the procedure did not think the patient's anatomy or pre-existing conditions would have caused the device to malfunction.The zenith flex with spiral-z technology aaa endovascular graft iliac leg device appeared to be broken.The cook clinical specialist and cook regional sales manager were present for the procedure.No planning and sizing, imaging, or procedural notes can be provided for the investigation.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: on 28jul2023, an unknown usa facility reported and event involving rpn: zsle-13-74-zt (product lot 15497926).It was reported during a four vessel pmeg (physician-modified endovascular graft) procedure, a cook zenith flex with spiral-z technology aaa endovascular iliac leg became unattached from the delivery system.The device was successfully advanced.However, it was discovered that the graft detached from the delivery system and was "free floating" within the sheath.The physician was unable to deploy the graft in a controlled manner.The physician removed the device and used a competitor's graft to complete the procedure.Further communication indicated that zsle device was prepped as usual.Upon insertion, correct overlap with the main body was achieved.When the doctor attempted to deploy the graft, the graft moved with the sheath and seemed to be "free floating" inside the device.The device was removed immediately to prevent the graft from deploying in the wrong place.No significant tortuosity of the distal aorta, iliac arteries and/or femoral arteries was noted.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, drawing, instruction for use (ifu), manufacturing instructions, quality control procedures and specifications of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that appropriate inspections are in place relative to the reported device failure.A review of the device history record (dhr) for lot 15497926 found no nonconformances that could have contributed to the reported failure.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The device was packaged with ifu t_zaaasz_rev4.The ifu was reviewed related to this event.However, could not confirm failure of the reviewed component.4 warnings and precautions: 4.2 patient selection, treatment follow-up: ¿ adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of a 14 french to 16 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous, or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.4.5 implant procedure: ¿ do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith spiral-z aaa iliac leg graft.¿ do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis, or in calcified or tortuous vessels.¿ maintain wire guide position during delivery system insertion.After review of the ifu, cook has concluded the device labeling contains appropriate warnings, precautions and instructions to the user related to the reported failure.Evidence provided by the complaint facility, device history record, complaint history, manufacturing documents, and verification testing, suggests that the device was manufactured to specification.There is no evidence of nonconforming devices in house or in the field.Based on the information provided, no returned product, and the results of our investigation, a definitive cause for the failure could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17446933
Report Number1820334-2023-01005
Device Sequence Number7269697
Product Code MIH
UDI-Device Identifier10827002552323
UDI-Public(01)10827002552323(17)260620(10)15497926
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2026
Device Model NumberN/A
Device Catalogue NumberZSLE-13-74-ZT
Device Lot Number15497926
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer08/07/2023
09/12/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/08/2023
10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK ZENITH FLEX (TFFB)
Patient SexUnknown